- Cardiovascular diseases Forum
- Living with cardiovascular diseases
- Overcoming anxiety after a heart attack
Patients Cardiovascular diseases
Overcoming anxiety after a heart attack
- 44 views
- 1 support
- 8 comments
@FLbound Hello FLbound, thank you for starting this discussion. I'm sorry you've been through that, it must have been so scary! Let me tag some members who can share their stories or advice with you.
Hello all, how are you today? When did you have your heart attack(s)? How was your recovery period? Did you experience the same kind of anxiety that FLbound is going through? How did you handle it? Feel free to share your stories and advice below!
@flowerchild54 @Mrubalcava @CaroleGoodwin @Tim1561 @Chrisd @cschauper @atakedecorazon
See the signature
Courtney_J, Community Manager, Carenity US
I had mine at home, and because I was aware of my body, I knew this was something severe. We have to be in touch with our bodies.
The cardiologist kept saying it was muscle pain from coughing because of my cold. I had to tell her 4 times that I knew it was something more severe.
She said why don’t you come back tomorrow and we’ll do a stress test on a treadmill. I said, I’m not going anywhere. I’m staying here. She checked me in.
The next day I collapsed on the treadmill, was given nitroglycerin, and then they put a stent in a 90% blocked artery.
I have not been worried about it since. I need to eat better and exercise. This is what I can do.
My sister has a 50% blockage. They have not given her a stent. They’re going to keep an eye on it. She is supposed to take aspirin and eat good, exercise.
its scary, but stress is bad for your heart. Try breathing exercises, meditation. ❤️
@cschauper Thanks for replying. I know the stress is bad for me, but I can't seem to turn my brain off! I'll look into meditation and breathing, maybe it'll be the key for me.
Those are helpful. I also take comfort that my problem with my heart happened already and that luckily it was dealt with. I consider myself “cured” to the extent that medicine can do, and so I need to get in with my life.
i do understand your feelings. Soon after my procedure, I felt scared I was going to go through it again. The more time passes, the more normal I feel.
i hope you find more and more peace with your situation.
I will never forget that day it was October 2014 it happened after having a real bad altercation with a friend I was so furious I could see red but to avoid a physical fight I jumped on my back and took off as fast as I could to the beach then peddled back to my house as fast as I could seconds after I got off the bike I started to have shortness of breath, severe chest pain. I was covered in my own sweat and my skin was pale white I had no idea I was having a heart attack I thought it was a new manifestation of my anxiety attacks after a few minutes I calmed myself enough to get my breathing a bit under control but my chest pain just kept getting worse I waited 30 minutes with the symptoms until my friend decided to dial 911 paramedics got there and as soon as they did the EKG they said I was having a heart attack I was rushed to the Emergency Room where I was met by a cardiologist who rushed me into the cath lab for stent placement he said one of my arteries was 80% clogged and that is what caused my heart attack.
See the signature
I was watching this program today where a doctor was discussing the death of a famous Mexican singer by heart attack the famous singer's name is Juan Gabriel who none of you will know unless you are Mexican or Latino like I am anyways he's about the equivalent of our Michael Jackson, may both rest in peace anyway this doctor spoke ill about the medicines STATINS and how dangerous they are that they harm more than help I have been taking ATORVASTATIN to lower my cholesterol since October 2014 when I had my heart attack but as of today because of listening to this doctor speak on his negative opinion about STATINS I have made the decision not take another ATORVASTATIN pill ever again the doctor spoke how ATORVASTATIN produces hunger and I don't need that when I'm overweight as it is it also causes fatigue and muscle aches and horrible muscle cramps that will make a grown man cry like myself and I say this from experience anyways this ATORVASTATIN is a killer it keeps putting food in your mouth when you want to loose weight then it gives you fatigue when you want to exercise to loose some of the weight and then it messes with your muscles and the PHARMACIES don't tell people this because they could care less about our health they just want to keep selling the drugs because it puts dollars in their bank accounts Fu** that and FU** them all I'm not putting their death pill into my body no more COULD SOMEONE TELL ME IF THEY THINK I AM MAKING A WRONG DECISION HERE??
See the signature
Whenever I writ “you” it is the General You. Me, you, others. Don’t take my words to be specifically and only to you.
In regards to all medications, you can find a doctor that doesn’t approve of it. All medications have side effects. You don’t have to watch a tv program to freak yourself out, just read the insert with the med.
But does the consensus of doctors believe that this medication is necessary? Your best option to tackle the problem?
I don’t believe medicines are made to kill you, or to make you fat, etc. I believe in the benefit of them. I don’t think that doctors are out to do me any harm. I’ve gone through heart issues, depression, and cancer. I can’t say enough good things about doctors care of me. Hey, I’m still here!
When my doctors were giving me medications, Chemo, and radiation, friends had forwarded articles about the dangers and cell-death of my treatment. The treatment will kill you, Instead eat all yellow foods, kale shakes, some vitamin, etc. Good ideas, bad ideas, confusing help(?). You will live longer without the toxic Chemo. Chemo did kill good cells, but it also kills cancer cells. My hair fell out in handfuls until I was bald, and I suffered sickness and very difficult bone pain. Were they trying to kill me? No. The meds that I take now for 5-10 years thin my hair (do I hate it? Yes) and make me live in a continual hot flash. I am so hot, I am at this moment sitting under a ceiling fan, in front of a fan, in air conditioning.
Anyway, we all have to take our own look at the benefits/effects of our medicines, and make our choices. I respect everyone’s decisions. It is personal; it is their own body. And I hope your health is always well.
@FLbound I completely understand what you describe. A heart attack is a scary, traumatic experience, so it's normal that it has affected you. I know for me it changed a lot of my behaviors and perspectives. It was a sort of "come to Jesus" moment for me where I knew I needed to make some changes to take better care of myself and my health. It took me a while to get back to "normal" too and to not be afraid of over exerting myself. It takes time. I'm sure your husband understands. Be kind to yourself, you will get through this!
Give your opinion
Members are also commenting on...
Articles to discover...
10/22/2018 | Advice
05/26/2023 | Nutrition
Food intolerance: what is it and how does it affect our health?
05/20/2023 | News
05/07/2023 | Nutrition
04/24/2023 | Nutrition
04/16/2023 | Advice
04/10/2023 | Nutrition
Premenstrual syndrome (PMS): what kind of food can help you?
You wish to be notified of new comments
You have been subscribed
Hi everyone, I'm recovering from a heart attack I had last month. Fortunately I was at home when it happened with my husband who immediately called 911. They gave me a stent in the wrist within 90 minutes. I have another artery that is about 50% blocked that they didn't give me a stent for because they think I'm too young, I just turned 45.
Normally I'm a laughing, smiling, positive person and I feel younger than my age, but since this has happened I feel like part of me has died. I'm so thankful to still be alive and I try to enjoy my life, but since this has happened I'm anxious and scared that it will happen again and I'll lose my life! I'm so lucky that my husband is caring for me, but I can feel and hear myself being nasty or impatient with him sometimes because I'm in such a state. I feel terrible.
I signed up for this site in the hopes of sharing my anxiety a bit and finding some advice from others. Has anyone else felt like this after a heart attack? How do you deal with it?